Bursa_cortizone injection_serious complications?

hello,

If someone can please help.... I have inflamed heel bursas on my calcaneous (dont know if they are anterior, posterior - or both. i had an xray done which ruled out heel spurs but showed a dint in the bone where the bursa is located at the back of the heel.

I am unfortunately currently in a third world country that apparently does not have feet specialists and after two incorrect diagnosises by completely incompetent orthopedic doctors I did the xray.

Yesterday after the X-ray the doctor injected the back of my heels (possibly bursa area) with a couple shots of cortizone in each heel. Seconds later there was a large swelling (1/2 to 1 cm) on the area where he injected. he used cortizone and an anaestetic and he seemed to have to press very hard to inject into the area. I could walk afterwards and felt only numbnesss in my heels. about 45 minutes later the pain began. It was intense and seemed to affect my lower legs as well. my feet were hot and red and maybe swollen. i used cold on my feet and that took the heat away.

Since then i can not walk. well, i can walk but i can only use my lower leg muscles lifting and placing my feet on the ground but not with the foot. specifically, i can not use the muscles or tendons to lift my heels off the ground. i also can not lift my toes - or pull my toes towards me with the strength of my feet. it is as if i have lost my muscle strength.

I have done a couple of hot/cold feet baths and do not know if this is the correct thing to do.

Is it normal to have such a reaction to these cortizone shots? I am concerned that perhaps he filled the bursas too full of liquid and or injected into the tendons. perhaps he injected into the muscles and nerves also?! something feels very very wrong and he injected directly into the areas i showed him that were my painful spots on the feet. perhaps i need to have the bursas drained. or perhaps the cortizone will simply disolve (how long?) and my feet will again be normal. i have also read about risks of a ruptured tendon if the cortizone is injected into a tendon and do not know if i should completely stay off of my feet and for how long, stetch the calves and feet or?! I have absolutely no way to get correct information from any doctors in this country.

I can find no research on the internet of such a reaction of a cortizone injection. If anyone can please help I would be very grateful. Any advise and information please.

many thanks
brenda

Posted By barb on March 23, 2005 at 19:57:04:

Softens and remove corns in a most comfortable way. It is ideal to help relieve pain on a toe or finger affected by corns, blebs, blisters, hammertoes, calluses and digital traumas.

[ Follow Ups ] [ Post Followup ] [ Foot Forum ] [ Disclaimer ]
Follow Ups
Post Followup

Name:
E-Mail:

Subject:

Comments:

Optional Link URL:
Link Title:
Optional Image URL:


[ Follow Ups ] [ Post Followup ] [ Foot Forum ] [ Disclaimer ]